Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Feb 14, 2021, 3:35 AM EST for Collier County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2021, 3:35 AM EST (08:35 UTC)
- Expired
- Feb 14, 2021, 4:30 AM EST
- In force
- 55 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
748
WWUS82 KMFL 140835
SPSMFL
Special Weather Statement
National Weather Service Miami FL
335 AM EST Sun Feb 14 2021
FLZ069-070-140930-
Coastal Collier County FL-Inland Collier County FL-
335 AM EST Sun Feb 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
430 AM EST...
* At 335 AM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Cape Romano, or 10 miles south
of Marco Island, moving north at 25 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Cape Romano, Belle
Meade, Marco Island Airport, Naples Manor, Golden Gate, East
Naples, Lely Resort, West Toll Gate On Alligator Alley, Vineyards,
Royal Palm Hammock, North Naples, Lely, South Blocks Golde, Rookery
Bay Aquatic Preserve, Picayune Strand State Forest, Port Of The
Island and Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Although typically weak and short lived, a landfalling waterspout can
cause property damage and serious injury.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2582 8167 2589 8176 2605 8180 2628 8175
2619 8143 2594 8151 2585 8155 2589 8163
TIME...MOT...LOC 0835Z 198DEG 23KT 2578 8175
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Feb 14, 2:44 AM EST, 51 minutes earlier.
Area forecast discussion, Feb 14, 2:44 AM EST, 51 minutes before
Area Forecast Discussion National Weather Service Miami FL 244 AM EST Sun Feb 14 2021 .SHORT TERM (Today through Monday)... A 500mb blocking ridge to our east continues to hang on, while several vigorous short waves approach and ride over the ridge. There is also a Bermuda high, which is keeping the low level flow out of the south for now. Also, to the north, there sits a stalled frontal boundary. This boundary has become a focus for cyclogenesis as the shortwaves move across the area. With some moisture being advected into the area in the low levels, and even a weak jet at 250mb in the area, showers and thunderstorms have been able to develop and move into the Gulf waters, and onshore along the Gulf coast this morning. This activity looks to continue for the first part of the day. By midday today, the shortwave weakens as the upper level jet pulls northward, and the dynamics across the area weaken. Even so, some activity in the northern portion of the CWA in the Lake Okeechobee area and Palm Beach County will continue to be possible through most of the day, before moving out of the area tonight. However, a small area of moisture and weak instability will rotate around the surface ridge, and may bring some showers to the Atlantic waters and adjacent coastline tonight. Tomorrow/Monday should see mostly quiet weather through most of the day. By the mid to late afternoon, the next short wave, which should be much further to the north, will cause a surface low and its accompanying frontal system to interact with the stalled boundary, and begin to push it towards the area. This will once again increase chances for showers and perhaps and isolated thunderstorm by the end of the day. However, once again, the best dynamics look to remain further north, over Central and North Florida. .LONG TERM (Monday Night through Saturday)... After the relative lull on Monday, our weather once again becomes unsettled Monday night through Tuesday night as a frontal system over the Gulf of Mexico moves east into the Florida peninsula. Ahead of the front, a surge of moisture from the Caribbean is expected to move over South Florida, characterized by precipitable water values around 1.75" (well above normal for this time of year), and the right entrance region of a 100+ knot jet stream over North Florida is progged to be situated over South Florida. All these factors should lead to a marked increase in precipitation area-wide, with locally heavy rainfall and a few strong thunderstorms possible. The environment doesn't look highly conducive for severe convection based on the latest model output. Nevertheless, with modest wind fields, adequate low level forcing, and instability, strong to severe storms certainly can't be ruled out at this time. The surface front is expected to stall around or just south of Lake Okeechobee late Tuesday night/early Wednesday morning which is a little farther south than previous model runs. This could result in an earlier end to the heavier precipitation Tuesday night. The jet stream and mid/upper level impulse to our north then pulls away from the state on Wednesday as a strong mid-level subtropical ridge builds back into the area from the east. The surface front will respond to these changes by retreating northward during the day on Wednesday as drier air begins to filter into the area from the east and south. Enough moisture and instability could remain around Lake Okeechobee and inland SW Florida for scattered showers and a few thunderstorms, but the overall trend for Wednesday is for improving weather conditions. For the latter part of the week, Thursday looks mainly dry at this time as the subtropical high exerts its greatest influence over the area. However this will be short-lived as the persistent longwave trough over central North America shifts east and supports a cold front which is forecast by global models to move quickly down the Florida peninsula and through South Florida on Friday. Models are showing rather limited moisture return ahead of this front, so for the time being we're expecting a narrow band of mostly light precipitation as the front approaches on Friday, with clouds and leftover light precipitation possible behind the front as the mid- level trough axis lags well behind the front over the eastern Gulf of Mexico. Drier and cooler air should then settle over South Florida Friday night and to begin next weekend. Temperatures will remain well above normal all the way through Thursday despite the abundance of clouds and precipitation for a good part of the period. Latest model trends still point to a noticeable cool-down behind the front Friday night and Saturday, a reminder that we're still in February. However, the continental airmass moving in appears to be significantly modified compared to the severe cold a lot of the nation will experience this week. Of course, this can change and details will be ironed out as the week progresses. At least for now, it looks like low temperatures will be in the 40s and 50s and highs in the upper 60s to lower 70s to start next weekend. && .AVIATION(06Z TAFS)... An area of low pressure is developing along a stalled frontal boundary to the north. This is bringing moisture and instability into the area tonight, in the way of SHRA and TS, mainly for the Gulf waters and coast, but may affect the rest of South Florida to a much lesser extent. Once this impulse clears out tonight and tomorrow morning, conditions are forecast to improve. Even so, SHRA and TS may still be possible in the northern portion of the forecast area, especially around the Lake region. && .MARINE... A Bermuda high is forecast to remain in place, keeping the southerly flow in place into next week. Several upper level disturbances will move over the area over the course of the next few days, which will bring chances for showers and maybe a few thunderstorms. With the southerly flow,seas are forecast to remain generally below 4 feet in the Atlantic, and up to 3 feet in the Gulf waters. The wind, at times, may exceed 15 kts, which may bring hazardous marine conditions for small craft. For now, small craft should exercise caution in all South Florida waters for the next several days at least. && .BEACHES... In general, the southerly wind, which is forecast to persist through Tuesday, should cause more of a long shore current. By Wednesday, the wind turns more southeasterly, which may increase the risk of rip currents for the Atlantic beaches, especially near Miami. A northeasterly swell of around 1 foot and the longshore current may result in an enhanced risk of rip currents for the Atlantic beaches. && .PRELIMINARY POINT TEMPS/POPS... Miami 85 73 85 73 / 20 20 20 40 West Kendall 87 71 87 72 / 30 20 20 40 Opa-Locka 84 70 84 72 / 30 20 20 40 Homestead 84 71 84 72 / 20 20 20 40 Fort Lauderdale 85 72 85 73 / 30 20 20 40 N Ft Lauderdale 84 72 84 73 / 30 20 20 40 Pembroke Pines 86 72 86 73 / 30 20 20 40 West Palm Beach 84 70 84 70 / 40 20 20 40 Boca Raton 85 71 85 72 / 30 20 20 40 Naples 82 69 83 70 / 20 10 30 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Today through Monday and Aviation/Marine...13 Monday Night through Saturday...Molleda Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Feb 13, 6:00 PM EST, 9 hours 35 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 600 PM EST Sat Feb 13 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 141100- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 600 PM EST Sat Feb 13 2021 ...STRONG SHOWERS/STORMS POSSIBLE OVERNIGHT... ...ELEVATED RIP CURRENT RISK EAST COAST BEACHES... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a moderate risk of rip currents for the east coast beaches. Thunderstorms: Thunderstorms will be possible overnight into the morning hours. Primary hazards will be gusty winds and lightning. Tornadoes: A brief tornado cannot be ruled out with the strongest storms that develop overnight, with the highest risk across the western half of South Florida. Waterspouts: Waterspouts will be possible with the stronger showers and storms that develop. Wind: Locally gusty winds will be possible with showers and storms, and a marginally severe wind gust cannot be ruled out, especially across the western half of South Florida. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY As a weather disturbance continues to develop over the Gulf of Mexico, showers and thunderstorms will remain possible into next week. There is a marginal risk of severe storms on Sunday, especially across the Lake region and northern Palm Beach County. The primary hazards will be locally gusty winds and heavy rainfall/ponding of water on roadways. There will be an elevated rip current risk across the east coast beaches of South Florida through at least this weekend. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Weinman
In the hours before
Special weather statement, Feb 14, 2:19 AM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Miami FL
219 AM EST Sun Feb 14 2021
FLZ069-070-140800-
Coastal Collier County FL-Inland Collier County FL-
219 AM EST Sun Feb 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
300 AM EST...
* At 219 AM EST, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 12 miles
west of Naples to 11 miles west of Cape Romano to 37 miles south of
Marco Island. Movement was northeast at 25 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Naples Park, Cape
Romano, Belle Meade, Marco Island Airport, Naples Manor, Golden
Gate, East Naples, Lely Resort, West Toll Gate On Alligator Alley,
Vineyards, North Naples, Pelican Bay, Lely, Rookery Bay Aquatic
Preserve, Goodland, Quail Creek Estate and Key Marco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Although typically weak and short lived, a landfalling waterspout can
cause property damage and serious injury.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8167
2609 8160 2589 8161 2579 8169 2601 8182
TIME...MOT...LOC 0719Z 218DEG 20KT 2609 8200 2580 8186 2544 8195
13Special weather statement, Feb 14, 3:35 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
335 AM EST Sun Feb 14 2021
FLZ069-070-140930-
Coastal Collier County FL-Inland Collier County FL-
335 AM EST Sun Feb 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
430 AM EST...
* At 335 AM EST, National Weather Service meteorologists were
tracking a strong thunderstorm near Cape Romano, or 10 miles south
of Marco Island, moving north at 25 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Cape Romano, Belle
Meade, Marco Island Airport, Naples Manor, Golden Gate, East
Naples, Lely Resort, West Toll Gate On Alligator Alley, Vineyards,
Royal Palm Hammock, North Naples, Lely, South Blocks Golde, Rookery
Bay Aquatic Preserve, Picayune Strand State Forest, Port Of The
Island and Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
Although typically weak and short lived, a landfalling waterspout can
cause property damage and serious injury.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2582 8167 2589 8176 2605 8180 2628 8175
2619 8143 2594 8151 2585 8155 2589 8163
TIME...MOT...LOC 0835Z 198DEG 23KT 2578 8175
13The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 1:04 AM EST | Special Marine Warning | MFL | 41 min | |
| Feb 14, 2:14 AM EST | Special Marine Warning | MFL | 46 min | |
| Feb 14, 2:19 AM EST | Special Weather Statement | MFL | Collier | 41 min |
| Feb 14, 2:53 AM EST | Special Marine Warning | MFL | 67 min | |
| Feb 14, 4:26 AM EST | Special Weather Statement | MFL | Collier, Glades, Hendry | 64 min |
| Feb 14, 5:01 AM EST | Special Weather Statement | MFL | Collier | 29 min |
| Feb 14, 5:27 AM EST | Special Weather Statement | MFL | Glades | 93 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.